Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Subdirectly irreducible algebras in regular permutable varieties


Author: W. Taylor
Journal: Proc. Amer. Math. Soc. 75 (1979), 196-200
MSC: Primary 08B05
DOI: https://doi.org/10.1090/S0002-9939-1979-0532134-4
MathSciNet review: 532134
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: If A is a finite algebra in a regular, permutable variety (of finite type), then the variety generated by A either contains an infinite subdirectly irreducible algebra or contains only finitely many subdirectly irreducible algebras. We conjecture that the hypothesis ``regular and permutable'' cannot be fully removed.


References [Enhancements On Off] (What's this?)

  • [1] J. T. Baldwin, The number of subdirectly irreducible algebras in a variety. II, Algebra Universalis (to appear). MR 593008 (82c:08008)
  • [2] J. T. Baldwin and J. Berman, The number of subdirectly irreducible algebras in a variety, Algebra Universalis 5 (1975), 379-389. MR 0392765 (52:13578)
  • [3] B. Csákány, Characterizations of regular varieties, Acta Sci. Math. (Szeged) 31 (1970), 187-189. MR 0272697 (42:7578)
  • [4] G. Grätzer, Universal algebra, Van Nostrand, Princeton, N. J., 1968. MR 0248066 (40:1320)
  • [5] -, Two Mal'cev-type theorems in universal algebra, J. Combinatorial Theory 8 (1970), 334-342. MR 0279022 (43:4748)
  • [6] H. Neumann, Varieties of groups, Springer-Verlag, Berlin, 1967. MR 0215899 (35:6734)
  • [7] R. W. Quackenbush, Equational classes generated by finite algebras, Algebra Universalis 1 (1971), 265-266. MR 0294222 (45:3295)
  • [8] W. Taylor, Residually small varieties, Algebra Universalis 2 (1972), 33-53. MR 0314726 (47:3278)
  • [9] -, Residual finiteness in congruence-regular and permutable varieties, Notices Amer. Math. Soc. 25 (1978), A-350.
  • [10] R. Wille, Kongruenzklassengeometrien, Lecture Notes in Math., vol. 113, Springer-Verlag, Berlin, 1975. MR 0262149 (41:6759)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 08B05

Retrieve articles in all journals with MSC: 08B05


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1979-0532134-4
Article copyright: © Copyright 1979 American Mathematical Society

American Mathematical Society